Alert archive / Washington / Freeze Warnings in 2009

Freeze Warning 2, NWS Spokane, WA

May 12, 2009Douglas County, Okanogan County, Washington

NWS Spokane, WA issued this freeze warning at May 12, 2009, 3:02 PM PDT for Douglas County, Okanogan County, Washington. It took effect at May 13, 2009, 3:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2009, 3:02 PM PDT (22:02 UTC)
In effect from
May 13, 2009, 3:00 AM PDT
Expired
May 13, 2009, 7:12 AM PDT
In force
4 hr
Issued by
NWS Spokane, WA

Counties Douglas County, WA, Okanogan County, WA

The radar

The Spokane radar (KOTX), 164 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2009-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2009-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 122202
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
302 PM PDT TUE MAY 12 2009

IDZ002-003-026-WAZ032>036-041-044-122315-
/O.CAN.KOTX.FZ.A.0001.090513T1000Z-090513T1600Z/
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE FOLLOWING LOCATIONS...COEUR DALENE...POST FALLS...
HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...POMEROY...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...MOSES LAKE...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...CHELAN...
ENTIAT...CASHMERE...WATERVILLE...MANSFIELD
302 PM PDT TUE MAY 12 2009

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE
WATCH. 

WIDESPREAD FREEZING TEMPERATURES ARE NO LONGER EXPECTED AS WINDS
WILL PREVENT SIGNIFICANT RADIATIONAL COOLING FROM TAKING PLACE.
HOWEVER LOCAL FREEZING TEMPERATURES WILL STILL OCCUR MAINLY IN
WIND SHELTERED AREAS.

THIS INCLUDES THE FOLLOWING LOCATIONS...COEUR DALENE...POST
FALLS...HAYDEN...WORLEY...MOSCOW...PLUMMER...POTLATCH...GENESEE...
LEWISTON...LAPWAI...PECK...CULDESAC...GIFFORD...POMEROY...
PULLMAN...COLFAX...ROSALIA...LA CROSSE...OAKESDALE...TEKOA...
UNIONTOWN...MOSES LAKE...RITZVILLE...GRAND COULEE...ODESSA...
WILBUR...SPOKANE...CHENEY...DAVENPORT...ROCKFORD...CHELAN...
ENTIAT...CASHMERE...WATERVILLE...MANSFIELD.

$$

WAZ043-130615-
/O.UPG.KOTX.FZ.A.0001.090513T1000Z-090513T1600Z/
/O.NEW.KOTX.FZ.W.0002.090513T1000Z-090513T1500Z/
OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
302 PM PDT TUE MAY 12 2009

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY...
...FREEZE WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S TONIGHT IN
THE OKANOGAN VALLEY AS SKIES CLEAR OUT AND WINDS DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. 

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM.

$$
2 follow-up statements
000 
WWUS76 KOTX 130355
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
855 PM PDT TUE MAY 12 2009

WAZ043-131200-
/O.CON.KOTX.FZ.W.0002.090513T1000Z-090513T1500Z/
OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
855 PM PDT TUE MAY 12 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT
WEDNESDAY. 

TEMPERATURES WILL DROP INTO THE UPPER 20S TO LOWER 30S TONIGHT IN
MANY PARTS OF THE OKANOGAN VALLEY AS SKIES CLEAR OUT AND WINDS
DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON.

&&

THIS INCLUDES THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM.

$$
000 
WWUS76 KOTX 131412
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
712 AM PDT WED MAY 13 2009

WAZ043-131515-
/O.CAN.KOTX.FZ.W.0002.000000T0000Z-090513T1500Z/
OKANOGAN VALLEY-
INCLUDING THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...BREWSTER...
BRIDGEPORT...OROVILLE...NESPELEM
712 AM PDT WED MAY 13 2009

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES HAVE CLIMBED ABOVE FREEZING AND WILL CONTINUE TO RISE
THROUGH THE MORNING. 

THIS INCLUDES THE FOLLOWING LOCATIONS...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at May 12, 2:31 PM PDT, 31 minutes earlier.

Area forecast discussion, May 12, 2:31 PM PDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
231 PM PDT TUE MAY 12 2009

.SYNOPSIS...
A LARGE UPPER LOW WILL EXIT THE AREA TONIGHT BRINGING A DECREASE
IN SHOWERS AND COOL TEMPERATURES. THE NEXT SYSTEM WILL ARRIVE
WEDNESDAY NIGHT INTO THURSDAY BRINGING UNSETTLED WEATHER TO THE
AREA. FOR THE WEEKEND...A WARMING TREND WILL OCCUR AS HIGH
PRESSURE BUILDS IN WITH TEMPERATURES WARMING TO ABOVE NORMAL.

&&

.DISCUSSION...
TONIGHT THROUGH FRIDAY...A CLOSED LOW OVER NORTHERN IDAHO EARLY
THIS AFTERNOON WILL PULL EAST INTO WESTERN MONTANA LATE AFTERNOON
AND EVENING. AS IT DOES SO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL PERSIST...BUT DECREASE INTO THE EVENING HOURS
AS THE UPPER ATMOSPHERE WARMS AS THE LOW DEPARTS. DOWNSLOPE
FLOW INTO THE WENATCHEE AREA AND UPPER COLUMBIA BASIN HAS RESULTED
IN DEW POINTS FALLING INTO THE UPPER TEENS AND LOWER 20S. AS A
RESULT CUMULUS FIELDS ARE MORE FLAT WITH NO SHOWERS EXPECTED TO
DEVELOP. A TIGHT PRESSURE GRADIENT WILL CONTINUE TO PRODUCE BREEZY
CONDITIONS THROUGH EARLY EVENING...BUT THEN AS THE GRADIENT
DECREASES OVERNIGHT WINDS WILL TAPER OFF. HOWEVER MODELS SHOW
ENOUGH OF A GRADIENT FOR A 5-10 MPH WIND OVER MOST LOCATIONS
EXCLUDING WIND SHELTERED AREAS...WITH WINDS NOT EXPECTED TO GO
BELOW THIS UNTIL NEAR SUNRISE. THIS WILL KEEP TEMPERATURES NEAR OR
ABOVE THE FREEZING MARK AND THUS THE FREEZE WATCHES WILL BE
CANCELLED. THERE WILL STILL BE POCKETS OF FREEZING TEMPERATURES
MAINLY IN WIND SHELTERED AREAS BUT NOT WIDESPREAD. THE ONE
EXCEPTION IS THE OKANOGAN VALLEY WHERE A WESTERLY PRESSURE
GRADIENT WILL NOT BE IDEAL FOR WINDS STAYING UP IN THIS NORTH-
SOUTH ORIENTED VALLEY. THUS...A FREEZE WARNING WILL BE ISSUED FOR
THIS AREA.

NEXT SYSTEM IS THEN ON TAP WEDNESDAY NIGHT AND THURSDAY. MODELS
ARE NOT IN GOOD AGREEMENT CONCERNING THE DETAILS OF THIS
SYSTEM...DUE TO AN INTERACTION TAKING PLACE BETWEEN THE
APPROACHING PACIFIC SYSTEM AND A TROUGH DROPPING SOUTH FROM
CANADA. HOWEVER THERE IS GOOD AGREEMENT FOR MOST AREAS RECEIVING
MEASURABLE PRECIPITATION...BUT QUESTION IS HOW MUCH. HOW MUCH WILL
BE IMPORTANT ESPECIALLY OVER THE NORTHERN MOUNTAINS AS MODEL
AGREEMENT IS GOOD WITH SNOW LEVELS DROPPING DOWN TO 4000-5000
FEET.  SATELLITE SHOWS THAT THE MODELS HAVE THE RIGHT IDEA OF
MERGING THE TWO SYSTEMS...AS SATELLITE CLEARLY SHOWS THESE TWO
SYSTEMS CONVERGING ON THE AREA. THE ECMWF MODEL IS MORE AMPLIFIED
AND SHOWS A MORE CONSOLIDATED AND STRONGER TROUGH PASSAGE...WHILE
THE GFS AND CANADIAN HAVE MUCH LIGHTER PRECIP AMOUNTS AND A
FLATTER TROUGH COMING THROUGH. THE SREF SPLITS THE DIFFERENCE
BETWEEN THE MODEL EXTREMES. THE PREVIOUS 12Z NAM MODEL RUN
SUPPORTED THE ECMWF...BUT 18Z RUN BACKED OFF SOME.  GIVEN THE
CONVERGENCE OF THESE TWO SYSTEMS OVER THE AREA...A STRONGER
SOLUTION IS PREFERRED BUT CONFIDENCE IS LOW AND THUS DID NOT GO
WITH QPF AMOUNTS AS HIGH AS THE ECMWF OR 12Z NAM.

THURSDAY NIGHT AND FRIDAY...HIGH PRESSURE BEGINS TO MOVE INTO THE
AREA MARKING THE BEGINNING OF A WARMING AND DRYING TREND.  JW

FRIDAY NIGHT THROUGH TUESDAY...THE TREND OF RIDGING BUILDING INTO
THE EARLY PORTION OF THE EXTENDED SEEMS TO BE WELL SUPPORTED BY
THE PREPONDERANCE OF GLOBAL GUIDANCE. ADDITIONALLY...ALL MODELS
SHOW THE RIDGE BUILDING AND INTO AND OVER THE AREA AND LINGERING
UNTIL VERY EARLY MONDAY. THE RESULT IS SLOWLY WARMING TEMPERATURES
THROUGH THE WEEKEND ON ALL MODELS. HOWEVER...MODEL DISCREPANCIES
IN SHORT WAVE PHASE SPEED...DEPTH...AND THE LOW LEVEL THERMAL
FIELDS THAT THE SHORT WAVE PROGRESSION ON EACH INDIVIDUAL MODEL
PRODUCES YIELD VASTLY DISSIMILAR FORECASTS FROM EACH OPERATIONAL
MODEL IN THE MONDAY THROUGH WEDNESDAY TIME FRAME NEXT WEEK.
HOWEVER...WHILE THE SHORT WAVE PLACEMENT...DEPTH...AND SPEED IS
QUITE DIFFERENT ON A MODEL-TO-MODEL BASIS...NO MODEL INDICATES
PARTICULAR MUCH MOISTURE AT ANY TIME BELOW ABOUT 500 MB. AS A
RESULT...THE EXTENDED FORECAST REMAINS RELATIVELY DRY.

RIDGING OVER THE AREA THROUGH THE WEEKEND LOOKS TO BRING
PROGRESSIVELY HIGHER 850 MB TEMPERATURES OVER THE AREA.
TEMPERATURES AT 850 MB OFF THE ECMWF...GFS...AND EVEN THE MEAN OF
THE GEFS REACH 12-14C ACROSS THE CWA ON SATURDAY. BY SUNDAY THEY
REACH 16-18C ON THE GFS/GEFS MEAN...AND 17-19C ON THE ECMWF. WITH
THE LOW LEVEL WARMING...MIXED LAYER DEPTHS INCREASE DAY-BY-
DAY...WITH MECHANICAL MIXING BECOMING MORE EFFICIENT BY SUNDAY AS
LOW LEVEL MOMENTUM INCREASES AND 850 MB FLOW AT LEAST TOPS 10 KTS
ON THE ECMWF AND 15 KTS OFF THE GFS. LIGHTER FLOW AND HIGHER
TEMPERATURES AT 850 MB ON THE ECMWF COMPARE FAVORABLY TO THE LOWER
850 MB TEMPERATURES AND HIGHER 850 MB FLOW INDICATIVE OF BETTER
MIXING ON THE GFS. AS A RESULT...THE MIXED PROFILE FROM EACH WOULD
YIELD LARGELY SIMILAR VALLEY HIGH TEMPERATURES SUNDAY OVER MOST OF
THE AREA. THE NET RESULT SHOULD BE TEMPERATURES RISING FROM
SATURDAY TO SUNDAY FROM THE 70S TO THE MID 70S AND 80S.

BY MONDAY MODEL AGREEMENT BREAKS DOWN. THE GFS DRIVES AN
ANOMALOUSLY STRONG SHORT WAVE DOWN RIGHT INTO THE AXIS OF THE
RIDGE...QUASHING ANY AND ALL WARMING OVER THE CWA. HOWEVER...THE
ECMWF TAKES THE ENERGY THAT THE GFS DRIVES INTO THE RIDGE AXIS AND
RUNS IT OVER THE RIDGE INTO THE CANADIAN PRAIRIES...RESULTING IN
HEIGHT FALLS EAST OF THE DIVIDE AND A LARGELY SIMILAR PATTERN FROM
MONDAY THROUGH MID-WEEK WITH STRONG WARMING IN THE LOW LEVELS OVER
THE AREA. THE ONLY HIT THE ECMWF TAKES TO THE WARMING IS LIKELY A
RESULT OF SOME WEAK FRONTAL PASSAGE ON TUESDAY AS A RESULT OF
ENERGY RUNNING DOWN THE FRONT SIDE OF THE RIDGE. THE CANADIAN
GLOBAL LARGELY FAVORS THE ECMWF...AND THE BULK OF THE CANADIAN
ENSEMBLES DO AS WELL. THE GEFS MEAN IS BASICALLY FLAT THROUGH
EARLY NEXT WEEK...INDICATING POOR ENSEMBLE SUPPORT FOR THE
SOLUTION OF THE GFS. ADDITIONALLY...WHAT INDICATION THERE WAS OF
TROUGHING ON THE GEFS MEAN IS SIGNIFICANTLY SLOWER THAN THE
OPERATIONAL 12Z GFS EARLY NEXT WEEK. AS A RESULT...THE FORECAST
HAS BASICALLY TRIED TO USE A COMPROMISE OF THE PROBABLY OVERLY
WARM ECMWF...CANADIAN...AND THE FLATTENED GEFS MEAN SOLUTION. THE
NET RESULT IS A CONTINUATION OF A RATHER DRY EXTENDED WITH
TEMPERATURES ABOVE NORMAL. /FRIES

&&

.AVIATION...
SHOWERS WILL BECOME NUMEROUS BETWEEN 18Z AND 21Z OVER THE EASTERN
THIRD OF WASHINGTON AND OVER ALL OF THE IDAHO PANHANDLE. SCATTERED
THUNDERSTORMS WILL BE EMBEDDED IN THE SHOWERS BETWEEN 20Z AND 02Z.
CEILINGS ASSOCIATED WITH THESE SHOWERS AND THUNDERSTORMS WILL
GENERALLY BE 3500-5000 FEET ABOVE GROUND LEVEL. WIND GUSTS UP TO
45 MPH COULD OCCUR LOCALLY WITH THESE SHOWERS AND STORMS. SMALL
HAIL...AND SNOW SHOWERS WILL ALSO ACCOMPANY THE STRONGER CELLS.
CONVECTIVE ACTIVITY WILL DECREASE WITH THE ARRIVAL OF THE SETTING
SUN...BETWEEN 02Z-04Z. SUSTAINED WINDS OF 20-25KTS WITH GUSTS TO
30KTS WILL BE COMMON THROUGH 02Z IN THE SPOKANE...PULLMAN...
LEWISTON...WENEATCHEE...AND MOSES LAKE AREAS. /GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        33  56  41  56  38  62 /  30   0  80  60  20  10
COEUR DALENE  35  57  40  53  38  62 /  40  10  80  70  20  10
PULLMAN        32  58  41  58  38  63 /  50   0  60  60  20  10
LEWISTON       38  64  46  65  46  69 /  30   0  30  30  10   0
COLVILLE       30  59  40  61  33  66 /  20  10  90  60  20  10
SANDPOINT      36  54  41  52  36  61 /  50  10  80  80  30  20
KELLOGG        36  54  38  49  39  59 /  50  10  60  90  50  10
MOSES LAKE     32  62  45  67  39  70 /   0   0  50  20   0   0
WENATCHEE      40  60  45  66  43  71 /   0  10  50  20   0   0
OMAK           29  62  41  64  36  69 /  10  10  60  30  10   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...FREEZE WARNING FROM 3 AM TO 8 AM PDT WEDNESDAY FOR OKANOGAN
     VALLEY.

&&
Hazardous weather outlook, May 12, 4:21 AM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
421 AM PDT TUE MAY 12 2009

IDZ001-027-WAZ031-037-038-042-131130-
NORTHERN PANHANDLE-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
421 AM PDT TUE MAY 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL MOVE ACROSS THE INLAND NORTHWEST TODAY. THIS
WILL ALLOW FOR AN UNSETTLED AND BREEZY AFTERNOON AND EVENING WITH
SHOWERS AND THUNDERSTORMS PRODUCING SOFT HAIL OR SNOW SHOWERS...FALLING
AS LOW AS THE VALLEY FLOORS WITH THE MORE INTENSE STORMS.
MOUNTAINS ABOVE 4000 TO 4500 FEET CAN ANTICIPATE ACCUMULATING
SNOWS OF 2 TO 4 INCHES. IN THE WAKE OF THESE STORMS...AN
UNSEASONABLY COOL AIRMASS REMAINS FOR LATE TONIGHT INTO WEDNESDAY
MORNING WITH SUB FREEZING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERY CONDITIONS WILL CONTINUE THROUGH THURSDAY IN THE MOUNTAINS...THEN
DRY AND WARMER WEATHER IS EXPECTED FOR THE WEEKEND.

IDZ002-003-026-WAZ032>036-041-043-044-131130-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
421 AM PDT TUE MAY 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL MOVE ACROSS THE INLAND NORTHWEST TODAY. THIS
WILL ALLOW FOR AN UNSETTLED AND BREEZY AFTERNOON AND EVENING WITH
SHOWERS AND THUNDERSTORMS PRODUCING SOFT HAIL OR SNOW SHOWERS WITH
MINOR ACCUMULATIONS. IN THE WAKE OF THESE STORMS...AN UNSEASONABLY
COOL AIRMASS REMAINS FOR LATE TONIGHT INTO WEDNESDAY MORNING. AS
SKIES CLEAR AND WINDS BECOME LIGHTER LATE TONIGHT...TEMPERATURES
HAVE THE POTENTIAL TO DROP BELOW FREEZING. WITH THE GROWING SEASON
NOW UNDERWAY FOR THE WENATCHEE...MOSES LAKE AND LEWISTON
AREAS...AND JUST STARTING FOR THE OKANOGAN VALLEY...AND SPOKANE
AND COEUR D ALENE AREA AND THE PALOUSE...TAKE PROPER PRECAUTIONS
TO PROTECT TENDER VEGETATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRIER AND WARMER WEATHER IS FORECAST FOR THE WEEKEND.

IDZ004-131130-
CENTRAL PANHANDLE MOUNTAINS-
421 AM PDT TUE MAY 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL MOVE ACROSS THE INLAND NORTHWEST TODAY. THIS
WILL ALLOW FOR AN UNSETTLED AND BREEZY AFTERNOON AND EVENING WITH
SHOWERS AND THUNDERSTORMS PRODUCING SOFT HAIL OR SNOW SHOWERS...FALLING
AS LOW AS THE VALLEY FLOORS WITH THE MORE INTENSE STORMS.
MOUNTAINS ABOVE 4000 TO 4500 FEET CAN ANTICIPATE ACCUMULATING
SNOWS OF 3 TO 5 INCHES. IN THE WAKE OF THESE STORMS...AN
UNSEASONABLY COOL AIRMASS REMAINS FOR LATE TONIGHT INTO WEDNESDAY
MORNING WITH SUB FREEZING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERY CONDITIONS WILL CONTINUE THROUGH THURSDAY IN THE
MOUNTAINS...THEN DRY AND WARMER WEATHER IS ON TAP FOR THE WEEKEND.

Nearby

Freeze Warnings in Washington, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.